MAUDE Adverse Event Report: ANGIODYNAMICS BIOSTABLE PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER,

ANGIODYNAMICS BIOSTABLE PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER,
Model Number 45811
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed, no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A device history report review of the packaging and component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.This customer filed similar complaint per (b)(4) with 2 samples returned for evaluation that were determined to meet printing specification.The bioflo picc products printed with the marabu ink systems (white ink on catheter tubing) and its ancillary(s) and packaging have been tested and are considered biocompatible for its/their intended use as en iso 10993-1 category: circulating blood path contact with > thirty (30) days exposure.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The issue is considered cosmetic and does not affect the functionality of the device.Labeling review: the dfu that is supplied in bioflo kits item number {16600224-01} contains the following precaution:.Do not use the catheter with chemicals that are incompatible with any of its accessories, as catheter damage may occur.Acetone and polyethylene glycol-containing ointments should not be used with polyurethane catheters, as these may cause failure of the device.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).
 
Event or Problem Description
As per nurse: noticed during an exchange that the white markings on the picc, that is outside of the patient's body, had flaked off.Patient had the picc only inserted for 1 week.The picc was removed and replaced with a new of the same device.There was no patient harm or injury to the patient due to this event.It was reported the defective disposable device is not available for return to the manufacturer as it was disposed of by the user.

Brand Name
BIOSTABLE PICC WITH PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny
MDR Report Key9699594
Report Number1317056-2020-00020
Device Sequence Number19438773
Product Code LJS
UDI-Device IdentifierH965458110
UDI-PublicH965458110
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number45811
Device Catalogue NumberH965458110
Device Lot Number5519272
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2020
Initial Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1